Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Workplace and Insurance IssuesWorkplace and Insurance Issues
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kidney Concerns
Oct 26, 2013

Situation: Born HIV+ in 1985, on meds since 1991, on last regimen that works now at age 28. CD at 400+ and Undectable Viral Load. I don not take any over the counter meds what so ever, I do not have high blood pressure, nor diabetes.

My doctor is concerned about my kidneys and has made me an appt with specialist. My back hurts daily, (top part though) feet hurt and feel swollen, I urinate daily twice as much as before (6-7 times daily) I want to prevent dialysis or worsen of the kidneys but I don't know how since I am having to take meds with toxins twice a day.

A holistic doctor has told me to consume 16,000mg of vitamin C which will help with detoxifying toxins out however I am concerned with interfering with HIV meds...

WHAT CAN YOU SUGGEST??? Im in the process of transferring providers because my provider is no help at this time.

Response from Mr. Chambers

I'm so sorry. I wish I could help you, but I am not medically trained. I specialize in benefits and workplace issues. Please contact one of the physicians on this panel.

Good luck, Jacques

Response from Dr. Henry

Need to look at kidney tests such as creatinin and BUN level, the estimated GFR rate, protein in the urine, size/shape of kidneys on ultrasound. In some types of renal disease the HIV drugs can contribute to the problem so a change in HIV meds (or other meds you may be taking) needs to be considered (such as tenofovir). Avoiding other drugs like ibuprofen can also be important as is controlling blood pressure, blood sugar et cetera. Seeing a kidney specialist is a very good idea to sort out what is going on! KH



Previous
Job
Next
Leaving work due to disablity

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement